Differential and Integral Equations

Variational integrals of nearly linear growth

Luigi Greco, Tadeusz Iwaniec, and Carlo Sbordone

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study variational integrals and related equations whose integrand grows almost linearly with respect to the gradient. A prototype of such functionals is $$ I[u] =\int |\nabla u|\,A\big(|\nabla u|\big)\,dx, $$ where $A$ is slowly increasing to $\infty $. For instance, $A(t)=\log^\alpha(1+t)$, $\alpha >0$, or $A(t)=\log\log (e+t)$, etc. We show that the minimizer $u$ subject to the Dirichlet data $v$ satisfies the estimate $$ \int |\nabla u|\,A^{1\pm\epsilon}\big(|\nabla u|\big)\,dx\le C\int|\nabla v|\, A^{1\pm\epsilon}\big(|\nabla v|\big)\,dx $$ at least for some small $\epsilon >0$. This extends previous results [12], [16] on integrals with power growth.

Article information

Source
Differential Integral Equations, Volume 10, Number 4 (1997), 687-716.

Dates
First available in Project Euclid: 1 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367438637

Mathematical Reviews number (MathSciNet)
MR1741768

Zentralblatt MATH identifier
0889.35026

Subjects
Primary: 35J85
Secondary: 49J40: Variational methods including variational inequalities [See also 47J20]

Citation

Greco, Luigi; Iwaniec, Tadeusz; Sbordone, Carlo. Variational integrals of nearly linear growth. Differential Integral Equations 10 (1997), no. 4, 687--716. https://projecteuclid.org/euclid.die/1367438637


Export citation